Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 16, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 16, 2009, 7:39 PM EDT for Dutchess County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2009, 7:39 PM EDT (23:39 UTC)
- Expired
- Jul 16, 2009, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Northwest Hills Planning Region, CT, Dutchess County, NY
The radar
The Albany radar (KENX), 85 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 8:00 PM EDT | FLASH FLOOD | Salisbury, CT | SEVERAL ROADS UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 162339
FFWALY
CTC005-NYC027-170230-
/O.NEW.KALY.FF.W.0016.090716T2339Z-090717T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
739 PM EDT THU JUL 16 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
NORTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 1030 PM EDT
* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO TO THREE INCHES OF RAIN HAD FALLEN OVER THE WARNED FROM A
THUNDERSTORM...WITH FLASH FLOODING LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANAAN...
WHITEHOUSE CROSSING...SALISBURY...PINE GROVE AND SOUTH CANAAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE LIKELY IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4198 7355 4198 7354 4199 7353 4205 7353
4205 7347 4201 7311 4181 7319
$$
GJM1 follow-up statement
000
WGUS71 KALY 170059
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
859 PM EDT THU JUL 16 2009
CTC005-NYC027-170230-
/O.CON.KALY.FF.W.0016.000000T0000Z-090717T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUTCHESS NY-LITCHFIELD CT-
859 PM EDT THU JUL 16 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
LITCHFIELD AND NORTHEASTERN DUTCHESS COUNTIES...
AT 857 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORFOLK...SALISBURY...TORRINGTON AND CANAAN
SOME ROADS WERE REPORTED CLOSED IN SALISBURY AND TORRINGTON. HEAVY
RAIN WILL CONTINUE TO RUN OFF. STANDING WATER IN LOW LYING AREAS
WILL CONTINUE THROUGH 1030 PM IN LITCHFIELD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4198 7355 4198 7354 4199 7353 4205 7353
4205 7347 4201 7311 4181 7319
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 7:30 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 16, 7:30 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 730 PM EDT THU JUL 16 2009 .SYNOPSIS... WEAK HIGH PRESSURE WILL BUILD TO OUR SOUTH AS A STATIONARY FRONT STALLS TO OUR EAST OVERNIGHT. ANY STORMS WILL END BY MIDNIGHT. THERE WILL BE AREAS OF FOG OVERNIGHT. AREA OF LOW PRESSURE MOVING ALONG THE STALLED OUT BOUNDARY WILL LIKELY PRODUCE RAINFALL IMPACTING THE REGION TO BEGIN THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... A SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. AS 830 PM...THERE WAS STILL ONE WARNING OUT FOR LITCHFIELD COUNTY...BUT THAT STORM WILL BE WILL EXIT BY 900 PM. ELSEWHERE...JUST A FEW LEFT OVER SHOWERS...PERHAPS A RUMBLE OF THUNDER OVER THE REMAINDER OF THE MID HUDSON VALLEY...WITH THE VAST MAJORITY OF THE REGION NOW CONVECTIVE FREE. SO...WILL CARRY CHANCES/SLIGHT CHANCES (SCATTERED/ISOLATED) WE EXPECT A CLEAR TO PARTLY CLOUDY SKY OVERNIGHT. WITH A WET GROUND IN MANY PLACES AND LIGHT WIND...WE DO EXPECT AREAS OF FOG TO FORM. TEMPERATURES DROPPED QUITE A BIT...BUT WILL LIKELY NOT DROP A WHOLE LOT MORE AS DEWPOINTS ARE HIGH. WILL LEAVE OVERNIGHT LOWS ALONE. NO OTHER CHANGES TO ANY LATER PERIODS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...SHOWERS AND THUNDERSTORMS SHOULD WANE QUICKLY WITH THE LOSS OF THE DIURNAL HEATING...AND SFC FRONT SLIPPING THROUGH. THE SFC COLD FRONT IS WEAK WITH ONLY MINIMAL COLD AIR ADVECTION EVIDENT AT H850. THE BOUNDARY WILL BECOME STATIONARY JUST EAST OF THE FORECAST AREA...IT LOOKS LIKE IT WILL SAG SOUTH OF THE CAPITAL REGION BASED ON THE SHORT TERM GUIDANCE. PATCHY FOG WILL BE POSSIBLE DUE TO THE MOIST GROUND FROM THE POTENTIAL CONVECTION. LEFT SOME SLIGHT CHANCES OF SHOWERS SOUTH OF THE CAPITAL REGION AFTER MIDNIGHT WITH THE FRONT PASSING. LOWS WILL BE IN THE LOWER 60S FROM THE CAPITAL REGION SOUTH...EXCEPT SOME MID AND UPPER 50S NORTH...AND OVER THE HIGHER TERRAIN. ON FRIDAY...A GREAT LAKES CUTOFF /QUITE COMMON ACCORDING TO CSTAR RESEARCH IN JULY...ESPEC THIS JULY !/ CONTINUE TO SPIN NEAR THE UPPER PENINSULA OF MI. SOUTHWEST FLOW ALOFT CONTINUES OVER THE REGION WITH MINOR PIECES OF SHORT WAVE ENERGY MOVING THROUGH. NO REAL CLEAR FOCUS FOR CONVECTION...BUT WEAK INSTABILITY COUPLED WITH MARGINAL LOW AND MID LEVEL LAPSE RATES MAY ALLOW POP UP SHOWERS AND THUNDERSTORMS ESPECIALLY OVER THE HIGHER TERRAIN. THE VALLEY LOCATIONS MAY STAY DRY DUE TO A WEAK LOW LEVEL CAP EVIDENT ON THE BUFKIT PROFILES FOR KALB/KPOU/KGFL. WITH H850 TEMPS RANGING BETWEEN +14TO +16C...COULD NOT SEE ANY 90S (WHICH THE MAV STILL INDICATES FOR KPOU) BUT WENT MID TO UPPER 80S MID HUDSON VALLEY...MID 70S TO LOWER 80S HIGHER TERRAIN. THIS WILL MAKE FRIDAY THE WARMEST DAY OF THIS MONTH. FRIDAY NIGHT INTO SATURDAY...UNSETTLED WEATHER PATTERN RETURNS WITH A WAVE OF LOW PRESSURE IMPACTING THE REGION FROM THE MID ATLANTIC REGION. THIS SFC WAVE MOVES ALONG THE ERN EDGE OF THE UPPER TROUGH IN ASSOCIATION WITH THE CUTOFF. THE SFC WAVE INTENSIFIES A BIT SINCE IT FORMS NEAR THE RIGHT REAR QUADRANT/RIGHT ENTRANCE REGION OF AN H250 JET STREAK. WE ARE EXPECTING OVER RUNNING RAINFALL WITH THE WARM FRONT EXTENDING NORTHEAST OF THE SFC WAVE TO COMMENCE AROUND MIDNIGHT...OR SHORTLY THEREAFTER FROM SOUTHWEST TO NORTHEAST ACROSS THE FCST AREA. THIS AREA APPEARS TO BE A BIT FASTER THAN PREVIOUSLY THOUGHT WHICH MEAN IT SHOULD BE MAINLY EAST OF OUR REGION BY SATURDAY AFTERNOON. WE CONTINUE WITH LIKELY POPS OVERNIGHT. PWAT VALUES APPROACH 1.75" NEAR THE CAPITAL DISTRICT AND POINTS SOUTH AND EAST.. RAIN WILL CONTINUE INTO SATURDAY...MOVING OUT DURING THE AFTERNOON. THE SHOWALTER VALUES ARE NOW AROUND 0C (OR EVEN A LITTLE BELOW THAT FROM ALBANY SOUTHWARD) THEREFORE WILL INTRODUCE A SLIGHT CHANCE OF THUNDER OVERNIGHT BUT THIS LOOKS TO BE PRIMARILY A STRATIFORM EVENT. THE DRY SLOT...MOVING IN LATER SATURDAY MIGHT ALLOW THE AFTERNOON TO BE SALVAGEABLE. RAISED TEMPS A CATEGORY ON SATURDAY AFTERNOON DUE TO A LITTLE MORE SUNSHINE AFTERNOON EXPECTED. LOOK FOR TEMPS 75-80 HUDSON VALLEY...70-75 ELSEWHERE. RIGHT NOW...SATURDAY NIGHT AND SUNDAY LOOK PRIMARILY DRY. KEEP SOME SLIGHT CHANCES EVERYWHERE SATURDAY EVENING AND ONLY IN THE ADIRONDACKS SUNDAY AFTERNOON. OTHERWISE...SUNDAY LOOKS MAINLY DRY WITH SEASONABLE TEMPERATURES. && .LONG TERM /SUNDAY THROUGH THURSDAY/... FOR THE FIRST TIME THIS SUMMER...A BERMUDA TYPE HIGH LOOKS TO FORM DURING THIS PERIOD. MEANWHILE...ANOTHER CUTOFF LOW WILL "LURK" TO THE WEST OVER THE GREAT LAKES. INITIALLY...WITH WEAK RIDGING...WE THINK MAINLY DRY WEATHER MIGHT PERSIST INTO MONDAY (EXCEPT FOR SLIGHT CHANCES AGAIN TO OUR NW). WITH TIME HOWEVER...PWATS WILL INCREASE WITH AN INCREASINGLY SSW FLOW...AND THE UPPER AIR LOW APPROACHES CLOSER. THE LOW COMING CLOSER WILL PRODUCE COOLING ALOFT AND INCREASED INSTABILITY. THIS SCENARIO WILL RESULT IN INCREASING CHANCES FOR THUNDERSTORMS AS WE HEAD INTO TUESDAY AND WEDNESDAY. FOR A CHANGE...TEMPERATURES LOOK TO BE CLOSE TO NORMAL DURING THIS TIME FRAME...WITH OVERNIGHT LOWS POSSIBLY RUNNING A LITTLE ABOVE NORMAL. IT WILL BE MORE HUMID THAN IT HAS BEEN MUCH OF THIS SUMMER AS WELL. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... THUNDERSTORMS IMPACTED ALBANY INTERNATIONAL AIRPORT EARLIER AND WERE JUST DONE AT DUTCHESS COUNTY AIRPORT AS OF THIS RELEASE. BEHIND THE STORMS THE ATMOSPHERE HAS STABILIZED AND ADDITIONAL THUNDERSTORMS ARE UNLIKELY. (CARRY VCTS UNTIL 01Z IN THE KPOU TAF). WITH A MAINLY CLEAR SKY IN THE WAKE OF THE STORMS AND LIGHT WIND...THE STAGE SHOULD BE SET FOR IFR FOG...ESPECIALLY AT KALB WHERE THE GROUND IS SATURATED. WILL CARRY IFR FROM 06-07Z AT ALL TAFS (IT LOOKS AS A STORM SHOULD DEPOSIT A DECENT AMOUNT OF RAIN AT KPOU). THE FOG MIGHT BRIEFLY LIFT INTO STRATUS AROUND SUNRISE...SO CARRIED MVFR CONDITIONS UNTIL ABOUT 12-13Z AT ALL TAFS. ANY STRATUS WILL QUICKLY BREAK UP...AND AFTER THAT...WE WILL BE LEFT WITH VFR CONDITIONS THROUGHOUT THE REST OF THE DAY. A SOUTH TO SOUTHWEST WIND WILL PREVAIL UNDER 10KTS. OUTLOOK... FRI NITE...MVFR. CIG. RA LKLY AND POSSIBLE IFR. SAT...MVFR/IFR EARLY WITH CIG/SHRAS...IMPROVING TO VFR LATE IN THE DAY. SUN/MON...VFR. NO SIG WX. TUE...VFR. CHC PM THUNDERSTORMS. && .HYDROLOGY... THE RAINFALL FROM CONVECTION THROUGH THIS EVENING SHOULD HAVE LITTLE IMPACT ON THE MAIN STEM RIVERS. STORMS WILL BE MOVING AROUND 30 MPH WHICH SHOULD MITIGATE ANY HEAVY RAINFALL TOTALS IN ONE LOCATION...ESPECIALLY SINCE THE PRECIPITABLE WATER VALUES ARE ONLY SLIGHTLY ABOVE NORMAL FOR TODAY. SOME SHARP RISES ON STREAMS WILL BE POSSIBLE IF A QUICK INCH OR SO FALLS IN AN HOUR OR LESS. A WARM AND HUMID AIR MASS WILL CONTINUE TO BE OVER THE REGION FRIDAY INTO SATURDAY WITH PRECIPITABLE WATER VALUES JUMPING TO ABOUT 1.50 TO 2 INCHES FROM THE CAPITAL REGION SOUTH. SOME HEAVY DOWNPOURS FROM A WARM FRONT AND A LOW PRESSURE SYSTEM MOVING NORTHEAST NEAR THE ATLANTIC SEABOARD MAY PRODUCE A HALF AN INCH TO AN INCH OF BASIN AVERAGE RAINFALL...WITH SOME LOCALLY HIGHER AMOUNTS OVER THE HOUSATONIC BASIN POSSIBLE. EXPECT SOME MINOR WITHIN BANK RISES ON RIVERS...BUT NO WIDESPREAD HYDRO PROBLEMS AT THIS TIME. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV AVIATION...HWJIV
Hazardous weather outlook, Jul 16, 1:59 PM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 159 PM EDT THU JUL 16 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-171800- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 159 PM EDT THU JUL 16 2009 ...SEVERE THUNDERSTORM WATCH 587 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES... LITCHFIELD BERKSHIRE ALBANY COLUMBIA DUTCHESS FULTON GREENE HAMILTON HERKIMER MONTGOMERY RENSSELAER SARATOGA SCHENECTADY SCHOHARIE ULSTER WARREN WASHINGTON BENNINGTON WINDHAM WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 16, 6:03 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL ALTAMONT 42.71N 74.04W
07/16/2009 E1.75 INCH ALBANY NY PUBLIC
0521 PM HAIL 2 W ROTTERDAM 42.78N 74.00W
07/16/2009 E0.88 INCH SCHENECTADY NY PUBLIC
0524 PM HAIL GUILDERLAND 42.70N 73.89W
07/16/2009 M1.00 INCH ALBANY NY NWS EMPLOYEE
AT HIAWATHA GOLF COURSE- SR 155 SOUTH OFF WESTERN AVE.
0525 PM HAIL GUILDERLAND CENTER 42.70N 73.97W
07/16/2009 E2.00 INCH ALBANY NY TRAINED SPOTTER
0525 PM HAIL MCKOWNVILLE 42.68N 73.85W
07/16/2009 M2.50 INCH ALBANY NY PUBLIC
VERIFIED BY PHOTOS.
0529 PM HAIL ROTTERDAM 42.78N 73.95W
07/16/2009 E1.00 INCH SCHENECTADY NY PUBLIC
0531 PM HAIL 5 WNW COLONIE 42.75N 73.94W
07/16/2009 E0.75 INCH ALBANY NY PUBLIC
0533 PM HAIL 3 NW ALBANY 42.69N 73.83W
07/16/2009 E1.00 INCH ALBANY NY PUBLIC
DRIVER AT I-87 S AND I-90.
0534 PM HAIL 3 WNW ALBANY 42.68N 73.83W
07/16/2009 M2.00 INCH ALBANY NY STORM CHASER
0534 PM HAIL GUILDERLAND 42.70N 73.89W
07/16/2009 M1.75 INCH ALBANY NY NWS EMPLOYEE
0536 PM HAIL 4 NW ALBANY 42.70N 73.85W
07/16/2009 E0.88 INCH ALBANY NY PUBLIC
CROSSGATES COMMONS.
0540 PM HAIL 1 W ALBANY 42.66N 73.81W
07/16/2009 M0.75 INCH ALBANY NY NWS EMPLOYEE
0540 PM HAIL 2 WNW ALBANY 42.67N 73.82W
07/16/2009 M0.88 INCH ALBANY NY TRAINED SPOTTER
0545 PM HAIL DELMAR 42.62N 73.83W
07/16/2009 M0.75 INCH ALBANY NY TRAINED SPOTTER
&&
EHELLERLocal storm report, Jul 16, 6:17 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL ALBANY 42.66N 73.78W
07/16/2009 M0.75 INCH ALBANY NY NWS EMPLOYEE
0549 PM HAIL ALBANY 42.66N 73.78W
07/16/2009 M1.50 INCH ALBANY NY PUBLIC
SOUTH ALLEN ST.
0600 PM HAIL EAST GREENBUSH 42.59N 73.70W
07/16/2009 M0.75 INCH RENSSELAER NY PUBLIC
TOWN HALL PARKING LOT.
&&
EHELLERSpecial weather statement, Jul 16, 6:19 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 619 PM EDT THU JUL 16 2009 NYZ051-052-058>060-063>065-162315- WESTERN ALBANY NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- WESTERN ULSTER NY-EASTERN ALBANY NY- 619 PM EDT THU JUL 16 2009 ...STRONG THUNDERSTORMS IN SOUTH CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK... WEST CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... EXTREME NORTHWESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...HUNTER...CATSKILL... NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF SAUGERTIES... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF COXSACKIE TO PHOENICIA...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF DELMAR TO 9 MILES SOUTHWEST OF HUNTER...AND MOVING EAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... PHOENICIA AND HUNTER BY 625 PM EDT MOUNT TREMPER AND LANESVILLE BY 630 PM EDT KENNETH L WILSON CAMPGROUND AND NORTH-SOUTH LAKE CAMPGROUND BY 640 PM EDT WEST HURLEY...WOODSTOCK AND COXSACKIE BY 645 PM EDT HIGH FALLS BY 655 PM EDT NS/KS
Local storm report, Jul 16, 6:33 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
633 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 W ALBANY 42.65N 73.87W
07/16/2009 E0.88 INCH ALBANY NY PUBLIC
KRUMKILL RD.
0540 PM HAIL 1 N ALBANY 42.67N 73.78W
07/16/2009 E1.00 INCH ALBANY NY PUBLIC
0546 PM HAIL 3 NNW ALBANY 42.70N 73.80W
07/16/2009 E0.75 INCH ALBANY NY PUBLIC
0547 PM HAIL 6 WSW ALBANY 42.62N 73.88W
07/16/2009 E0.75 INCH ALBANY NY PUBLIC
TRUMPETER PLACE.
0622 PM HAIL TAGHKANIC 42.14N 73.68W
07/16/2009 M1.00 INCH COLUMBIA NY TRAINED SPOTTER
&&
EHELLERLocal storm report, Jul 16, 7:19 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
719 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL DALTON 42.47N 73.16W
07/16/2009 M0.75 INCH BERKSHIRE MA TRAINED SPOTTER
0705 PM TSTM WND GST PORT EWEN 41.91N 73.98W
07/16/2009 M64.00 MPH ULSTER NY TRAINED SPOTTER
&&
EHELLERLocal storm report, Jul 16, 7:34 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
734 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG WHITEPORT 41.88N 74.06W
07/16/2009 ULSTER NY LAW ENFORCEMENT
TREES DOWN-BLOCKING SB LANES OF THRUWAY
&&
EHELLERThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:01 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 59 min |
| Jul 16, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 60 min |
| Jul 16, 4:42 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 63 min |
| Jul 16, 5:19 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 56 min |
| Jul 16, 5:32 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 93 min |
| Jul 16, 6:11 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 64 min |
| Jul 16, 6:15 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 60 min |
| Jul 16, 6:27 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer | 101 min |
| Jul 16, 6:47 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 28 min |
| Jul 16, 6:55 PM EDT | Flash Flood Warning | ALY | Columbia | 110 min |
| Jul 16, 6:55 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 65 min |
| Jul 16, 6:59 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 61 min |
| Jul 16, 7:30 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 35 min |
| Jul 16, 7:58 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 62 min |
Nearby
Flash Flood Warnings in New York, 2009Flash Flood Warnings in Connecticut, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.